Oklahoma, 2008Tornadoes and Flash Flooding in Oklahoma, January 7 to 8, 2008
January 7 to 8, 2008 · NWS TSA · 70 events in 10 counties and zones
Very moist and unstable air spread into eastern Oklahoma ahead of a strong upper level storm system and associated cold front. This moist and unstable air combined with strong wind shear that was present in the atmosphere resulted in long-lived and organized thunderstorm structures, including supercell thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $136,000
- Crop damage
- None recorded
- Events
- 70
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very moist and unstable air spread into eastern Oklahoma ahead of a strong upper level storm system and associated cold front. This moist and unstable air combined with strong wind shear that was present in the atmosphere resulted in long-lived and organized thunderstorm structures, including supercell thunderstorms. These thunderstorms developed and tracked east-northeast through the afternoon and evening hours, generally moving across the same areas over a period of several hours. These storms produced widespread severe weather, including four tornadoes in eastern Oklahoma. A line of storms then developed along the cold front and moved across eastern Oklahoma in the early morning hours of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 7, 5:03 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 7, 5:03 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
503 PM CST MON JAN 7 2008
.MESOSCALE UPDATE...
MESOSCALE ANALYSIS AT 4PM REVEALED INCREASING STORM-RELATIVE
HELICITY IN WESTERN ARKANSAS AND EXTREME EASTERN OKLAHOMA
IN RESPONSE TO BACKING LOW-LEVEL FLOW AHEAD OF THE APPROACHING
UPPER-JET SEGMENT. VALUES NOW RANGE FROM AROUND 100 M2/S2 IN
EASTERN OKLAHOMA TO NEAR 300 M2/S2 IN OUR EASTERN COUNTIES IN
ARKANSAS.
THE LOW-LEVEL SHEAR PROFILE IS EXPECTED TO CONTINUE TO
IMPROVE THROUGH MIDNIGHT AS DIURNAL INCREASES OCCUR AND THE
STRENGTHENING SURFACE LOW MOVES INTO CENTRAL OKLAHOMA.
THE CELLS CURRENTLY IN FAR EASTERN OKLAHOMA HAVE STARTED CLEANLY
OFF ANY BOUNDARY AND HAVE THE POTENIAL TO BECOME SUPERCELLS AS THEY
MOVE INTO BOTH HIGHER INSTABILITY AND WIND SHEAR IN WESTERN ARKANSAS
WITH SOME TORNADO THREAT.
UPWARD MOTION ASSOCIATED WITH THE UPPER SYSTEM IS SPREADING INTO
WESTERN OKLHOMA AND AS THIS ARRIVES OVERHEAD IN EASTERN OKLAHOMA
AND WESTERN ARKANSAS THIS EVENING THUNDERSTORMS WILL INCREASE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...08
Hazardous weather outlook, Jan 7, 4:52 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN OKLAHOMA THIS
AFTERNOON A REGION OF MOISTURE CONVERGENCE AND MODERATE INSTABILITY.
AS OF LATE AFTERNOON...AN UPPER LEVEL WIND MAXIMA CURRENTLY WAS
PUSHING INTO SOUTHWEST OKLAHOMA AND WILL OVERSPREAD THE DRYLINE
LOCATED IN THE VICINITY OF INTERSTATE 35 CORRIDOR. ADDITIONAL
THUNDERSTORMS AS THEY DEVELOP WILL CONTINUE TRACKING RAPIDLY
NORTHEASTWARD AND GAIN STRENGTH AS THEY INTERACT WITH THE AXIS OF
MODERATE INSTABILITY ACROSS FAR EASTERN OKLAHOMA. WIND FIELDS ALOFT
ARE FAVORABLE FOR BOTH SUPERCELLS AND LINE SEGMENTS...BOTH OF WHICH
WOULD HAVE POTENTIAL FOR DAMAGING WINDS AND HAIL.
THE TORNADIC POTENTIAL WILL INCREASE TOWARD THE EARLY
EVENING HOURS AS LOW LEVEL WINDS BECOME MORE FAVORABLE. THE
COMBINATION OF ONGOING STORMS AND MORE FAVORABLE WIND FIELDS WILL BE
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPECIAL
ATTENTION SHOULD BE PLACED ON ANY STORM WHICH IS ABLE TO TRACK MORE
EASTWARD...AS SUCH MOTION WILL BECOME HIGHLY FAVORABLE FOR TORNADIC
POTENTIAL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
STORM MOTIONS WILL LIKELY BE TOO FAST TO TRACK INDIVIDUALLY...
THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jan 7, 3:44 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008
OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483Event by event
32 hail, 22 thunderstorm wind, 12 flash flood, 4 tornado. Local standard time, as filed.
Hail, Delaware
- When
- January 7, 5:10 PM CST
- Where
- Delaware County, 3 mi E of Jay
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.420, -94.746
Hail, Le Flore
- When
- January 7, 5:53 PM CST
- Where
- Le Flore County, Big Cedar
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.650, -94.670
Thunderstorm Wind, McIntosh
- When
- January 7, 6:40 PM CST
- Where
- McIntosh County, 3 mi ENE of Checotah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.447, -95.471
Thunderstorm winds estimated at 60 miles an hour destroyed a carport.
Hail, McIntosh
- When
- January 7, 6:40 PM CST
- Where
- McIntosh County, Rentiesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.520, -95.500
Hail, Muskogee
- When
- January 7, 6:50 PM CST
- Where
- Muskogee County, Keefeton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.600, -95.350
Hail, Cherokee
- When
- January 7, 7:00 PM CST
- Where
- Cherokee County, 4 mi N of Tahlequah
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.978, -94.970
Hail, Muskogee
- When
- January 7, 7:05 PM CST
- Where
- Muskogee County, 1 mi N of Braggs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.684, -95.200
Hail, Muskogee
- When
- January 7, 7:21 PM CST
- Where
- Muskogee County, 1 mi N of Braggs
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 35.684, -95.200
Hail, Adair
- When
- January 7, 7:21 PM CST
- Where
- Adair County, 10 mi N of Proctor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.115, -94.780
Hail, Adair
- When
- January 7, 7:30 PM CST
- Where
- Adair County, 9 mi WNW of Watts
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.170, -94.719
Hail, Muskogee
- When
- January 7, 7:30 PM CST
- Where
- Muskogee County, Keefeton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.600, -95.350
Hail, Muskogee
- When
- January 7, 7:34 PM CST
- Where
- Muskogee County, Council Hill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.550, -95.650
Hail, Delaware
- When
- January 7, 7:34 PM CST
- Where
- Delaware County, 4 mi S of Colcord
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.212, -94.680
Hail, Cherokee
- When
- January 7, 7:38 PM CST
- Where
- Cherokee County, Tahlequah
- Measured
- 2 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.920, -94.970
Hail, Cherokee
- When
- January 7, 7:40 PM CST
- Where
- Cherokee County, 4 mi E of Tahlequah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.920, -94.898
Thunderstorm Wind, Adair
- When
- January 7, 7:55 PM CST
- Where
- Adair County, Proctor
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.970, -94.780
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Tornado, Adair
- When
- January 7, 8:08 PM CST
- Where
- Adair County, 4 mi SW of Watts
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.079, -94.621
Multiple spotters reported a brief tornado touchdown over open country. An NWS survey team found no damage associated with the tornado.
Thunderstorm Wind, Cherokee
- When
- January 7, 8:12 PM CST
- Where
- Cherokee County, 2 mi N of Tahlequah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.949, -94.970
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Hail, Adair
- When
- January 7, 8:12 PM CST
- Where
- Adair County, Watts
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.120, -94.570
Hail, Wagoner
- When
- January 7, 8:30 PM CST
- Where
- Wagoner County, Okay
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.870, -95.300
Hail, Muskogee
- When
- January 7, 8:37 PM CST
- Where
- Muskogee County, Jamesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.750, -95.650
Thunderstorm Wind, Wagoner
- When
- January 7, 8:37 PM CST
- Where
- Wagoner County, 3 mi ENE of Okay
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.887, -95.251
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm Wind, Okfuskee
- When
- January 7, 8:40 PM CST
- Where
- Okfuskee County, Weleetka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.330, -96.130
Hail, Okfuskee
- When
- January 7, 8:41 PM CST
- Where
- Okfuskee County, Weleetka
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.330, -96.130
Hail, Cherokee
- When
- January 7, 8:45 PM CST
- Where
- Cherokee County, 2 mi S of Peggs
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.051, -95.100
Hail, Cherokee
- When
- January 7, 8:45 PM CST
- Where
- Cherokee County, Peggs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.080, -95.100
Hail, Muskogee
- When
- January 7, 8:45 PM CST
- Where
- Muskogee County, 5 mi E of Jamesville
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 35.750, -95.561
Flash Flood, Cherokee
- When
- January 7, 8:50 PM CST to 9:50 PM CST
- Where
- Cherokee County, Peggs to 3.05 mi SW of Teresita
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.080, -95.100
Heavy rain caused water to flow over county roads.
Thunderstorm Wind, Cherokee
- When
- January 7, 8:56 PM CST
- Where
- Cherokee County, 8 mi E of Peggs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.080, -94.957
Thunderstorm winds estimated at 70 miles an hour blew a metal barn off its footings.
Hail, Wagoner
- When
- January 7, 9:00 PM CST
- Where
- Wagoner County, 3 mi W of Okay
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.870, -95.354
Hail, Okmulgee
- When
- January 7, 9:00 PM CST
- Where
- Okmulgee County, Henryetta
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 35.450, -95.980
Hail, Okmulgee
- When
- January 7, 9:24 PM CST
- Where
- Okmulgee County, Henryetta
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.450, -95.980
Thunderstorm Wind, Okfuskee
- When
- January 7, 9:28 PM CST
- Where
- Okfuskee County, 5 mi E of Okemah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.430, -96.211
Thunderstorm winds estimated at 60 miles an hour blew down a power pole.
Hail, Muskogee
- When
- January 7, 9:28 PM CST
- Where
- Muskogee County, Boynton
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.650, -95.650
Thunderstorm Wind, Okmulgee
- When
- January 7, 9:40 PM CST to 10:00 PM CST
- Where
- Okmulgee County, 1 mi SE of Morris to 2 mi SE of Morris
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 35.590, -95.837
Thunderstorm winds estimated at 70 miles an hour blew down power poles.
Hail, McIntosh
- When
- January 7, 9:42 PM CST
- Where
- McIntosh County, 4 mi W of Hitchita
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.530, -95.821
Flash Flood, Okfuskee
- When
- January 7, 9:45 PM CST to 10:30 PM CST
- Where
- Okfuskee County, 3 mi W of Weleetka to 3 mi E of Weleetka
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.330, -96.183
Heavy rain caused water to flow over secondary roads between Weleetka and Pharoah.
Thunderstorm Wind, Muskogee
- When
- January 7, 9:46 PM CST
- Where
- Muskogee County, 4 mi W of Muskogee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 35.750, -95.441
Thunderstorm winds estimated at 60 miles an hour blew down a power pole.
Hail, Wagoner
- When
- January 7, 9:46 PM CST
- Where
- Wagoner County, Tullahassee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.830, -95.430
Hail, Wagoner
- When
- January 7, 9:55 PM CST
- Where
- Wagoner County, 3 mi W of Okay
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.870, -95.354
Thunderstorm Wind, Delaware
- When
- January 7, 10:00 PM CST
- Where
- Delaware County, 3 mi S of Jay
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.377, -94.800
Thunderstorm winds estimated at 70 miles an hour blew down a tree and some power lines.
Thunderstorm Wind, Cherokee
- When
- January 7, 10:00 PM CST
- Where
- Cherokee County, 8 mi W of Hulbert
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.930, -95.293
Thunderstorm winds estimated at 70 miles an hour blew down trees in Sequoyah State Park.
Thunderstorm Wind, Muskogee
- When
- January 7, 10:10 PM CST
- Where
- Muskogee County, 8 mi W of Muskogee
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -95.513
Thunderstorm Wind, Muskogee
- When
- January 7, 10:10 PM CST
- Where
- Muskogee County, Taft
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.770, -95.530
Thunderstorm Wind, Cherokee
- When
- January 7, 10:12 PM CST
- Where
- Cherokee County, Hulbert
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.930, -95.150
Hail, Cherokee
- When
- January 7, 10:15 PM CST
- Where
- Cherokee County, Hulbert
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.930, -95.150
Thunderstorm Wind, Okfuskee
- When
- January 7, 10:15 PM CST
- Where
- Okfuskee County, 9 mi W of Clearview
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.400, -96.340
Flash Flood, Cherokee
- When
- January 7, 10:20 PM CST to 11:20 PM CST
- Where
- Cherokee County, 3 mi W of Peggs to 2.62 mi WSW of Peggs
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.080, -95.154
Heavy rain caused water 2 to 3 feet deep to flow over a road 3 miles southwest of Peggs.
Tornado, Cherokee
- When
- January 7, 10:28 PM CST to 10:30 PM CST
- Where
- Cherokee County, 2 mi NW of Moodys to 2.4 mi N of Moodys
- Rating
- EF0
- Path length
- 1.8 mi
- Path width
- 500 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.050, -94.975
An NWS survey team determined that a tornado damaged two barns, damaged the roofs of several houses, and uprooted a number of trees.
Flash Flood, Cherokee
- When
- January 7, 10:30 PM CST to 11:30 PM CST
- Where
- Cherokee County, 2 mi E of Hulbert to 2.69 mi NNE of Thompson Corner
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.930, -95.114
Heavy rain caused debris to wash over roads between Hulbert and Tahlequah.
Flash Flood, Wagoner
- When
- January 7, 10:32 PM CST to 11:45 PM CST
- Where
- Wagoner County, 4 mi W of Okay to 1.81 mi NE of Gibson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -95.371
Heavy rain caused water to flow over Highway 16 west of Okay.
Hail, Cherokee
- When
- January 7, 10:45 PM CST
- Where
- Cherokee County, 4 mi SE of Peggs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.039, -95.049
Thunderstorm Wind, Okmulgee
- When
- January 7, 11:10 PM CST
- Where
- Okmulgee County, Morris
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.600, -95.850
Thunderstorm winds estimated at 80 miles an hour blew a porch roof off a home.
Thunderstorm Wind, Delaware
- When
- January 7, 11:19 PM CST
- Where
- Delaware County, Maysville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.400, -94.600
Thunderstorm winds estimated at 70 miles an hour blew down several large trees.
Flash Flood, Adair
- When
- January 7, 11:20 PM CST to January 8, 12:30 AM CST
- Where
- Adair County, 12 mi N of Proctor to 5.34 mi NNE of Chewey
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.144, -94.780
Heavy rain caused secondary roads to be flooded.
Thunderstorm Wind, Muskogee
- When
- January 7, 11:23 PM CST
- Where
- Muskogee County, Haskell
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.820, -95.670
Thunderstorm winds estimated at 80 miles an hour blew a metal roof off a meat packing plant.
Flash Flood, Muskogee
- When
- January 7, 11:30 PM CST to January 8, 12:30 AM CST
- Where
- Muskogee County, 1 mi N of Jamesville to 5.14 mi ENE of Jamesville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.764, -95.650
Heavy rains caused secondary roads to be flooded near Jamesville.
Flash Flood, Okfuskee
- When
- January 7, 11:30 PM CST to January 8, 12:30 AM CST
- Where
- Okfuskee County, 1 mi N of Weleetka to 2.5 mi ENE of Weleetka
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.344, -96.130
Heavy rains caused severe street flooding in and around Weleetka. Several roads were impassable.
Flash Flood, Okmulgee
- When
- January 7, 11:30 PM CST to January 8, 12:30 AM CST
- Where
- Okmulgee County, 4 mi N of Henryetta to 5.16 mi N of Dewar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.508, -95.980
Heavy rains caused flooding of secondary roads near Henryetta.
Thunderstorm Wind, Wagoner
- When
- January 7, 11:30 PM CST
- Where
- Wagoner County, 2 mi W of Porter
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.870, -95.556
Thunderstorm winds estimated at 70 miles an hour damaged the roof of a metal barn.
Flash Flood, Okmulgee
- When
- January 7, 11:32 PM CST to January 8, 12:30 AM CST
- Where
- Okmulgee County, 3 mi W of Eram to 2.51 mi W of Eram
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -95.803
Heavy rains caused flooding of secondary roads just west of Eram.
Tornado, Wagoner
- When
- January 7, 11:38 PM CST
- Where
- Wagoner County, 2 mi NE of Porter
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.891, -95.495
An NWS survey team determined that a tornado caused extensive tree damage.
Flash Flood, Delaware
- When
- January 7, 11:40 PM CST to January 8, 5:00 AM CST
- Where
- Delaware County, 3 mi W of Colcord to 0.45 mi ENE of Row
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -94.734
Heavy rain caused several roads near Colcord to be closed due to high water.
Tornado, Wagoner
- When
- January 7, 11:54 PM CST to 11:58 PM CST
- Where
- Wagoner County, 5.5 mi NE of Wagoner to 8.2 mi NE of Wagoner
- Rating
- EF0
- Path length
- 2.7 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.906, -95.311
An NWS survey team determined that a tornado caused extensive tree damage.
Thunderstorm Wind, Wagoner
- When
- January 7, 11:57 PM CST
- Where
- Wagoner County, 8 mi N of Wagoner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.966, -95.380
Thunderstorm winds estimated at 70 miles an hour blew power lines down.
Hail, Cherokee
- When
- January 8, 12:09 AM CST
- Where
- Cherokee County, Peggs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.080, -95.100
Hail, Mayes
- When
- January 8, 12:09 AM CST
- Where
- Mayes County, 8 mi SE of Murphy
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.068, -95.149
Thunderstorm Wind, Mayes
- When
- January 8, 1:05 AM CST
- Where
- Mayes County, 5 mi S of Adair
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.358, -95.270
The Oklahoma mesonet site near Adair recorded a 74 mile an hour wind gust.
Thunderstorm Wind, Delaware
- When
- January 8, 1:46 AM CST
- Where
- Delaware County, 6 mi NE of Jay
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.481, -94.724
Thunderstorm winds estimated at 70 miles an hour damaged a carport and a roof of a home. The wind also blew down numerous large tree limbs.
Flash Flood, Cherokee
- When
- January 8, 3:00 AM CST to 5:00 AM CST
- Where
- Cherokee County, 6 mi SE of Peggs to 3.13 mi SSE of Peggs
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.019, -95.024
Heavy rain caused water to flow over secondary roads near Peggs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, January 7 to 8, 20083 deaths · 23 injured · $39 million · EF3 · 137 events
- Tornadoes and Hail in Wisconsin, January 7, 200815 injured · $22 million · EF3 · 11 events
- Tornadoes and Hail in Illinois, January 7, 20085 injured · $4.0 million · EF3 · 11 events
- Tornadoes and Flash Flooding in Arkansas, January 7 to 8, 20084 injured · $162,000 · EF1 · 19 events
- Tornado and Hail in Illinois, January 7, 2008$30,000 · EF1 · 10 events
- Hail and Damaging Winds in Indiana, January 7, 2008$90,000 · 65 kt wind · 4 events
- Tornadoes and Hail in Missouri, January 7 to 8, 2008EF0 · 38 events
- Dense Smoke in North Carolina, January 7, 20083 injured · 1 event
- Hail and Damaging Winds in Michigan, January 7, 2008$2,000 · 1.5 in hail · 18 events
- Tornado and Hail in Illinois, January 7 to 8, 2008EF0 · 16 events
- Winter Weather in Kansas, January 7 to 8, 200815 events
- Hail and Damaging Wind in Oklahoma, January 7 to 8, 20081 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73859, 73862, 73863, 73865, 73868, 73869, 73870, 73872, 73874, 73877, 73883, 73892, 73895, 73897, 73900, 73904, 78584, 73910, 73916, 73921, 73924, 73926, 73927, 73929, 73928, 73930, 73931, 78064, 73932, 73933, 73934, 73936, 73937, 73938, 78061, 73939, 78062, 73940, 73947, 73951, and more.